Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Unwanted facial hair all over the face after using Minoxidil 10%. What to do ?

Minoxidil Disaster: When will unwanted facial hair and dark circles under eyes go?
I had a patchy beard. After several internet search for self-treatment, I found that Minoxidil (a drug used for male pattern baldness) is capable of growing hair wherever it is applied. I also found that many men have succeeded growing good beard with the help of Minoxidil.

So one month ago, I started using Minoxidil 5% bottle. Now, I have got surprisingly cute beard as I ever wanted. It is from this month the disaster started to appear. Over ambitiously, I bought Minoxidil 10% bottle and started to apply it. I thought this will repair my patchy beard more quickly. But unfortunately, hairs started to grow all over my face now; especially under my eyes, temple and forehead. I also suffer from dark circles under my eyes. I look ugly now.

Now my friends, relatives and acquaintances started to point out my unusual facial hair under eyes and dark circles. I am now more embarrassed and worried. I fear that the unwanted hairs will remain permanently on my face. I have stopped using Minoxidil. I will never use it again.

My doubts are:
1. Will the unwanted hair fall off over time?
2. Will the dark circles go away eventually?

Please help!
Asked On : Fri, 5 Apr 2013
Answers:  2 Views:  1455
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi, thanks for posting your query

You have developed excess and unwanted facial hair as a result enthusiasm and self medication . Minoxidill converts fine hair to coarse so it is used in alopecia . We advise our patients to wash hands thoroughly after every application so that unwanted hair dont grow .

Dont worry , now since you have stopped using it, these hair will fall off in about 3-4 months.

Dark circles may be due to multiple causes like stress, lack of adequate sleep , iron deficiency etc. Try to aviod stress,Take adequate sleep , Drink 3-4litres of water daily ,take well balanced diet, avoid sun exposure and use a sunscreen.
You may take peels and dark circle reduction creams after examination by a doctor after unwanted hair have fallen off .

Hope this solves your query .
Answered: Sat, 6 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

The effect of minoxidil is short lived - the changes will regress and disappear with time.

There are several causes for the dark circles - from local to systemic...You should consult a dermatologist, for proper diagnosis - don't attempt self medication again

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 6 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor